Please use this identifier to cite or link to this item: https://scholarhub.balamand.edu.lb/handle/uob/5258
Title: Dermatologic adverse reactions to proton-pump inhibitors: A synthetized review
Authors: Salloum, Antoine
Nasr, Dayana
Maalouf, Diane
Affiliations: Faculty of Medicine 
Faculty of Medicine 
Faculty of Medicine 
Keywords: Adverse reaction
Allergy
Hypersensitivity
Proton-pump inhibitors
Rash
Issue Date: 2021
Part of: Journal of Cosmetic Dermatology
Volume: 20
Issue: 4
Start page: 1073
End page: 1079
Abstract: 
Background
Proton-pump inhibitors (PPIs) are one of the most prescribed drugs. Their dermatological adverse reactions are multiple and vary in severity.

Aims
This review discusses all reported cutaneous side effects of PPIs in order to help physicians understand them and provide appropriate management.

Methods
A thorough search of PubMed, Embase, and FDAAQ8 drugs websites was conducted. 56 articles including case reports, case series, and review articles of PPI-induced cutaneous adverse reactions were selected. Data were recorded regarding patient age, gender, history, clinical manifestations, diagnostic tests, management, and clinical outcomes.

Results
PPI-induced adverse skin reactions are mostly immunological and include both immediate and delayed-type hypersensitivity reactions. These reactions are sometimes life-threatening. All PPIs can induce immediate IgE-mediated reactions. Most of previously published cases of delayed-type hypersensitivity reactions have involved esomeprazole, omeprazole, and lansoprazole. Skin tests are helpful in confirming PPI-induced hypersensitivity reactions and diagnosing potential cross-reactivities. PPIs should also be added to our list of usual suspects when considering possible culprits for a new presentation of drug-induced subacute lupus erythematosus. PPI-related occupational contact dermatitis has also been numerously reported.

Conclusion
PPIs should be considered in our list of culprits when considering a patient with a cutaneous drug reaction, taking into account that these drugs can cause severe immunological manifestations.
URI: https://scholarhub.balamand.edu.lb/handle/uob/5258
ISSN: 14732130
DOI: 10.1111/jocd.13763
Open URL: Link to full text
Type: Journal Article
Appears in Collections:Faculty of Medicine

Show full item record

SCOPUSTM   
Citations

2
checked on Jun 25, 2022

Record view(s)

11
checked on Jul 1, 2022

Google ScholarTM

Check

Dimensions Altmetric

Dimensions Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.